I am interested in personal experience from stopping opiods- codiene, morphine, percocet, etc.
Kinda like having the flu and the stomach flu at the same time. If you will google the clinical opiate withdrawal scale, it will give you a list of the symptoms of opiate withdrawal. If you will add some info to your post, such as how long you have been on opiates, and how much you take, it may be a bit easier to tell you more about it. If you have been taking them less than 6 months, and are at a low dose, it will be a short duration of symptoms likely, the longer you have been on them, and the higher the dose, the more likely it is that it will take a while to heal from that and get back to normal.
I am prescribed opiates for Chronic pain but I have made attemps to stop the medication (my decision) some of the withdrawal I have had first hand has been (Now I stopped the medication Cold Turkey) sneezing, runny nose, burning eyes, as Pattishan said body aches, legs ache, diarrhea, vomiting, muscle twitching, loss of appetite, seizures, headaches, inability to sleep these are after being on prescribed chronic pain medicine and just stopping it (thats not easy and it's not safe) I had to go back on my medications because the pain was so bad I could not tolerate it, Pattishan has experience and is a good knowledgable person I just wanted to give you some idea of the problems that I had encountered. Please take good care and be safe!
Hi their, I'm Dr. Trevor, if you have any questions or concerns just let me know. Your question was kinda vague. Percocet is Oxycodone and Tylenol, Morphine comes in immediate release 15mg and 30mg as well as extended release tablets in doses of 100mg, 150mg, and 200mg ER! Codeine is a less restrictive narcotic and only comes in a 2.5mg and 5mg tablet so with those three drugs, you have a wide range of withdrawl feelings! If you could tell me the name of the drug, the dose, and how often for how long I could give you a pretty accurate fortune to how you might feel! I hope all is well, take care! Dr. Trevor
I went cold turkey off of prescribed OxyContin (at the end 160mgs!!) and I kept a withdrawal journal (which I recommend, because if you ever get the urge to take an opiate again, you can just read your journal to recall the horror of withdrawal) and here were my symptoms (keep in mind I took this stuff for almost ten years!)
anxiety, depression, nightmares, goose flesh, vomiting, diahrrea, yawning, tearing eyes, runny nose, muscle aches, and major insomnia. Those are the main symptoms I had.
But as Dr Trevor said, it does depend on the mgs you were taking and for how long. It may be easy for you!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Feb 2011 • 9 answers
Updated 10 Jun 2011 • 1 answer
Updated 5 Jan 2012 • 1 answer
Updated 12 days ago • 11 answers
Updated 15 May 2013 • 3 answers